VDC test kit slider
VDC-Banner-new_468
Hello, I'm 5'3, 113 lb woman, age 50. I recently went to the doctor about vertigo and fatigue. After some bloodwork, I was told that my vitamin D level was 33ng and that I needed to supplement. I thought anything over 30 was sufficient but I have all of the deficiency symptoms and am convinced that my vertigo and fatigue are because of my vitamin D level. My question is how much D do I need to take a day to bring my level up to 50?

Asked by  Dana on July 20, 2019

Answers
  •  Dana on

    See title

    Answered by  Dana on
  •  IAW on

    We here at the VDC recommend maintaining a “healthy” level of 50ng/ml. At levels at and below 40ng/ml, your risk for cancer and autoimmune diseases increases “dramatically”.
    Your level could be a lot worse and I suspect that it has “some sunshine” in it. That means that depending on where you live, come fall, your levels will decrease.
    I would take 5000iu of D3 a day for 8 weeks and then hopefully get your doctor to retest. At that point, on a retest, your level should be well above 50ng/ml because you are starting with a level of 33. This is fine because it will go lower when fall/winter comes but should stay around 50ng/ml using the 5K.
    If in 8 weeks you still have symptoms and/or your level is not closer to 80ng/ml and is much lower, then something is wrong and you should come back and tell me.
    Normally when someone has a very low level, we tell them to first treat with 8000-10,000iu of D3 per day for 8 weeks and then take a maintenance dosage of 5000iu per day. Since your weight is lower than the average of 150lbs, I think just taking the 5000iu combined with your present level should be enough. (I have seen stranger things happen, though, and that is why retesting can be beneficial.)
    Fatigue is definitely a symptom of low D and vertigo can also be associated with low D. If you do have more symptoms then this, please let me know.
    Everyone should read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. It is very important!
    If you have any more questions, just ask!

    Answered by  IAW on
  •  Dana on

    Thank you for answering my question! One more, do I take the 5,000 all at once, or spread it out throughout the day?

    Answered by  Dana on
  •  IAW on

    Take it all at once.
    If you get any new symptoms or the old one’s get worse when taking the D, then there is probably not enough magnesium in your diet but come back and tell me too. Besides magnesium, Vitamin D can deplete other minerals and vitamins.

    Answered by  IAW on

Recent Discussion

Popular Questions

December 21st is DDAY. Click here to celebrate the day with us!